Alert archive / Oklahoma / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Mar 20, 2007, 1:25 AM CDT for 5 counties in Oklahoma. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2007, 1:25 AM CDT (06:25 UTC)
- Expired
- Mar 20, 2007, 7:05 PM CDT
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 200625 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 125 AM CDT TUE MAR 20 2007 ...HEAVY RAIN WILL FALL OVER FAR NORTHERN PORTIONS OF NORTHEAST OKLAHOMA TODAY... .A STALLED FRONTAL BOUNDARY WILL CAUSE NUMEROUS THUNDERSTORMS TO TRAVEL ACROSS FAR NORTHERN PORTIONS OF NORTHEAST OKLAHOMA TODAY. LOCAL RAINFALL AMOUNTS IN THE WATCH AREA COULD EXCEED THREE INCHES IN A THREE HOUR TIME PERIOD. A THREE INCH RAIN IN LESS THAN THREE HOURS WILL CAUSE FLOODING. OKZ054>059-201430- /O.NEW.KTSA.FF.A.0002.070320T0625Z-070321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 125 AM CDT TUE MAR 20 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA... INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE... OTTAWA...PAWNEE AND WASHINGTON OK. * THROUGH 7 PM THIS EVENING * NUMEROUS THUNDERSTORMS WILL MOVE ACROSS FAR NORTHERN PORTIONS OF NORTHEAST OKLAHOMA TODAY. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
2 follow-up statements
000 WGUS64 KTSA 201959 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 259 PM CDT TUE MAR 20 2007 OKZ054>059-210400- /O.EXT.KTSA.FF.A.0002.000000T0000Z-070321T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 259 PM CDT TUE MAR 20 2007 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE...OTTAWA...PAWNEE AND WASHINGTON OK. * UNTIL 1 AM CDT WEDNESDAY * SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING ACROSS A GOOD PART OF THE WATCH AREA DURING THE DAY. 4 INCHES OF RAIN HAS FALLEN AT NEAR FORAKER IN NORTHWEST OSAGE COUNTY WITH 1 TO 2 INCHES OF RAIN HAVING FALLEN AT MANY OTHER LOCATIONS WITHIN THE WATCH. AROUND 3 PM THIS AFTERNOON THE CLUSTER OF THUNDERSTORMS WAS HEADING EAST. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOPMENT AND MOVE ACROSS THE AREA AGAIN THIS EVENING. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 210005 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 705 PM CDT TUE MAR 20 2007 OKZ054>059-210115- /O.CAN.KTSA.FF.A.0002.000000T0000Z-070321T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 705 PM CDT TUE MAR 20 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA HAS BEEN CANCELED. PRECIPITATION IS MOVING NORTH OF THE WATCH AREA WITH NONE CURRENTLY DEVELOPING BEHIND IT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 8:56 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 19, 8:56 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 856 PM CDT MON MAR 19 2007 .DISCUSSION... SURFACE COLD FRONT JUST STARTING TO NOSE INTO NE OK THIS EVENING. SFC WAVE DEVELOPED ALONG BOUNDARY EARLIER AND HAS MOVED NORTHEAST. HOW FAR BOUNDARY WILL MOVE FURTHER SOUTH REMAINS VERY MUCH AT LARGE AS THE UPPER FLOW REMAINS FAIRLY WEAK. WHEREVER THE BOUNDARY HALTS...IT WILL OFFER THE CHANCE FOR HEAVY...TRAINING RAINFALL LATER TONIGHT AND TOMORROW AS ANOTHER UPPER IMPULSE INTERACTS WITH THE FRONT. LACK OF CONFIDENCE COUPLED WITH HIGH FFG VALUES...WILL HOLD OFF ON ANY TYPE OF A FLOOD WATCH FOR NOW. MADE MINOR TWEAKS TO POPS ACROSS THE NORTH AND QPF AMOUNTS BEFORE 06Z...AS WELL AS MINOR TWEAKS TO TEMP AN SKY GRIDS FOR THE REST OF TONIGHT. UPDATED ZFP/AFM/PFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Mar 19, 8:16 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 816 PM CDT MON MAR 19 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 816 PM CDT MON MAR 19 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS EVENING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. ...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE OVERNIGHT... DISCUSSION... A WEAK COLD FRONT WILL BEGIN TO MOVE SOUTH INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE BOUNDARY WITH THE POTENTIAL FOR HEAVY RAINFALL. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME STRONG...PRODUCING SMALL HAIL...HEAVY RAINFALL WILL BE THE PRIMARY THREAT OVERNIGHT. IN ADDITION...THE THUNDERSTORM ACTIVITY COULD REDEVELOP AND MOVE OVER THE SAME AREAS OVERNIGHT...INCREASING THE THREAT FOR FLASH FLOODING. CONDITIONS WILL CONTINUE TO BE MONITORED OVERNIGHT CONCERNING ANY FLASH FLOOD THREAT. A FLASH FLOOD WATCH MAY BE NEEDED LATER TONIGHT OR TUESDAY MORNING. AREAS NORTH OF A DRUMRIGHT...TULSA...FAYETTEVILLE LINE COULD RECEIVE BETWEEN ONE AND TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST SOUTHERLY FLOW COMBINED WITH A SERIES OF UPPER IMPULSES WILL MAINTAIN A THREAT OF THUNDERSTORMS OVER OUR REGION THROUGH THE REST OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 19, 10:02 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT MON MAR 19 2007
OKZ059-200330-
PAWNEE OK-
1002 PM CDT MON MAR 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHWESTERN PAWNEE
AT 1002 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...MARAMEC AND
SKEDEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 19, 10:30 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT MON MAR 19 2007
OKZ059-200400-
PAWNEE OK-
1030 PM CDT MON MAR 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHWESTERN PAWNEE
AT 1030 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 20, 12:01 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT TUE MAR 20 2007
OKZ059-200530-
PAWNEE OK-
1201 AM CDT TUE MAR 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHWESTERN PAWNEE
AT 1201 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 20, 12:03 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1203 AM CDT TUE MAR 20 2007
OKZ055-056-200530-
NOWATA OK-WASHINGTON OK-
1203 AM CDT TUE MAR 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA AND NORTHERN WASHINGTON
AT 1203 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF COPAN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LENAPAH...WANN AND
COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 23 min |
| Mar 20, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 52 min |
| Mar 20, 2:31 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
Nearby
Flash Flood Watches in Oklahoma, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.